MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT

BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification result for an atcc campylobacter fetus strain when using vitek® 2 nh id test kit (ref 21346), lot 245385020.Vitek® 2 identified the strain as campylobacter coli twice.The customer retested this atcc strain with the maldi-tof method and obtained camylobacter fetus.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient associated with this atcc quality strain.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the submitted isolate was subcultured and incubated in microaerophilic conditions at 42°c.The two (2) lots tested by the customer have both expired so testing included individual organism suspensions on nh cards from two (2) random lots in duplicate and vitek® ms.A total of four (4) nh cards were tested initially, three (3) resulting in very good identifications of neisseria cinerea and the remaining card resulted in a low discrimination identification of campylobacter coli/n cinerea.The investigation was repeated and for the four nh cards tested, two (2) resulted in very good identifications of neisseria cinerea, one (1) low discrimination identification of campylobacter fetus/c.Coli and one unidentified organism.The vitek® ms resulted in the expected identification of campylobacter fetus ssp fetus with a 99.9 % confidence value.A review of the customer's data against expected reactions for identification of campylobacter fetus demonstrated one atypical positive reaction (iglm) and one (1) atypical negative reaction (dmlt) according to the nh knowledge base contributing to the misidentifications.An increased number of atypical results can indicate a strain with decreased viability, user set up error or an atypical strain.This is an atypical strain.It should be noted that this atcc strain is not a recommended qc strain for the vitek® 2 nh card.

Brand Name
VITEK® 2 NH ID TEST KIT
Common Device Name
VITEK® 2 NH ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key6866880
Report Number1950204-2017-00304
Device Sequence Number99493
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2017
Device Catalogue Number21346
Device Lot Number245385020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1